Alert archive / Tennessee / Severe Thunderstorm Warnings in 2001

Severe Thunderstorm Warning 261, NWS Nashville, TN

November 24, 2001Benton County, Tennessee

NWS Nashville, TN issued this severe thunderstorm warning at Nov 24, 2001, 7:03 AM CST for Benton County, Tennessee. It was in force for 27 min. 1 report came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Nov 24, 2001, 7:03 AM CST (13:03 UTC)
Expired
Nov 24, 2001, 7:30 AM CST
In force
27 min
Issued by
NWS Nashville, TN
Area
Whole counties

County Benton County, TN

What was reported inside it

TimeReportWhereRemark
Nov 24, 7:20 AM CSTHail 0.75Camden, TNLaw enforcement reported dime size hail.

NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Nov 24, 7:00 AM CSTTornado WatchSPC4 hr

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 1.1 hours before the alert went out and 132 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2001-11-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 6 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2001-11-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 378 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
6 J/kg
Mixed-layer CIN
-158 J/kg
Mixed-layer LCL
649 m above ground
0-6 km bulk shear
48 kt
0-1 km storm-relative helicity
378 m²/s²
0-3 km storm-relative helicity
383 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KOHX 241304
SVRBNA
TNC005-241330-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
703 AM CST SAT NOV 24 2001

THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  BENTON COUNTY IN TENNESSEE

* UNTIL 730 AM CST

* AT 702 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM 9 MILES SOUTHWEST OF BIG SANDY...OR 8 MILES
  NORTHWEST OF CAMDEN...MOVING NORTHEAST AT 45 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  BIG SANDY AROUND 710 AM CST

SEEK SHELTER INSIDE A STURDY BUILDING.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 AM CST SATURDAY MORNING
FOR TENNESSEE.

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Nov 24, 2:45 AM CST, 4 hours 18 minutes earlier.

Area forecast discussion, Nov 24, 2:45 AM CST, 4 hours 18 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NASHVILLE TN
245 AM CST SAT NOV 24 2001

LATEST SURFACE ANALYSIS PLACING TIGHT LOW CENTER SE NEBRASKA
VICINITY...WITH COLD FRONT ACROSS WRN AR/LA BORDER AND WARM FRONT
SEEMINGLY STRETCHED ACROSS OR JUST OF THE CWA. FAIRLY GOOD SQUALL
LINE CONTINUES JUST AHEAD OF COLD FRONT...WITH LITTLE PRECIP AT
ALL FURTHER EAST.

DEEP NEGATIVELY TILTED CLOSED SYSTEM EXPECTED TO CONTINUE SLOW
MOVEMENT TODAY/TONIGHT...DRAGGING COLD FRONT THRU 00-12Z SUN.
MOST FAVORABLE LIFTING MECHANISMS EXPECTED TO MOVE SLOWLY ACROSS
THE CWA 15Z SAT-00Z SUN...WHICH REMAINS FAIRLY CONSISTENT WITH
PAST FEW MODEL RUNS. ADDITIONALLY...MODELS CONSISTENT WITH
INSTABILITY REMAINING QUITE LIMITED...SEEMINGLY BECAUSE OF
MODERATELY WARM AIR AT MID-LEVELS. NEVER-THE-LESS...EXPECT SQUALL
LINE TO THE W TO HOLD TOGETHER AS IT MOVES THRU THE CWA TODAY.
LOW-LEVEL JET WINDS 40-50+KTS LEAVES SPORADIC WIND DAMAGE POSSIBILITY
IN THE EQUATION. WILL LEAVE CATEGORICAL POPS RUNNING AS IS.

AIRMASS EXPECTED TO DRYOUT RAPIDLY BEHIND FRONTAL BOUNDARY...MAINLY
AFTER 12Z SUN. IN THE MEAN TIME WILL HAVE TO DEAL WITH ON ONGOING
PRECIP TONIGHT. EXPECT LINGERING SHWRS/TSTMS TO CONTINUE TIL MIDNIGHT
WRN ZONES...SHORTLY AFTER ON THE PLATEAU. WILL WORD ACCORDINGLY.
INSTABILITY PARAMETERS SUGGEST THAT SECONDARY LINE COULD DEVELOP
RIGHT ALONG BOUNDARY AFTER INITIAL BAND OF DEEPEST MOISTURE MOVES
THRU. WILL UP POPS TO LIKELY CATEGORY ALL ZONES TONIGHT.

SUNDAY LOOKING GOOD AS DRY AIR AND WEAK RIDGING ALOFT SETTLE ON THE
REGION.

TEMPS EXPECTED TO REMAIN SEASONAL/WARM AS TRAILING STORM SYSTEM
SET TO AFFECT THE AREA EARLY NEXT WEEK LIMITING PATTERN FOR ANY
COLD ADVECTION.

BNA 69/52/66/44 8600
CSV 65/53/62/42 8700

07
.BNA...NONE.

In the hours before

Special weather statement, Nov 24, 4:22 AM CST, 2 hours 41 minutes before
TNZ005>011-022>034-056>066-075>080-093>097-251130-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NASHVILLE TN
530 AM CST SAT NOV 24 2001

...SEVERE THUNDERSTORMS POSSIBLE TODAY...

LOW PRESSURE WILL MOVE FROM THE CENTRAL PLAINS TOWARD THE GREAT
LAKES TODAY...AND A TRAILING COLD FRONT WILL APPROACH TENNESSEE.
MOISTURE AND INSTABILITY WILL CONTINUE TO INCREASE AHEAD OF THE
FRONT AS SOUTH WINDS STRENGTHEN. AS A RESULT...BANDS OF SHOWERS AND
THUNDERSTORMS WILL DEVELOP ACROSS THE REGION. THE COLD FRONT WILL
MOVE THROUGH THE MID STATE OVERNIGHT BRINGING AN END TO THE SHOWERS
AND STORMS.

SOME THUNDERSTORMS ACROSS MIDDLE TENNESSEE MAY BECOME SEVERE TODAY
AND TONIGHT...WITH DAMAGING WINDS BEING THE PRIMARY THREAT. FOR
NASHVILLE AND AREAS TO THE WEST...THE GREATEST THREAT FROM SEVERE
WEATHER WILL OCCUR ANY TIME FROM MID MORNING THROUGH EARLY THIS
EVENING. TO THE EAST OF NASHVILLE...INCLUDING THE CUMBERLAND
PLATEAU...THE GREATEST THREAT WILL BE FROM LATE AFTERNOON THROUGH
MIDNIGHT.

DUE TO THE POSSIBILITY OF SEVERE THUNDERSTORMS TODAY THROUGH THIS
EVENING...ACTIVATION OF EMERGENCY MANAGERS AND SPOTTERS MAY BE
NEEDED. STAY TUNED FOR UPDATED WEATHER INFORMATION.
Special weather statement, Nov 24, 5:30 AM CST, 1 hour 33 minutes before
TNZ005>011-022>034-056>066-075>080-093>097-251130-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NASHVILLE TN
530 AM CST SAT NOV 24 2001

...SEVERE THUNDERSTORMS POSSIBLE TODAY...

LOW PRESSURE WILL MOVE FROM THE CENTRAL PLAINS TOWARD THE GREAT
LAKES TODAY...AND A TRAILING COLD FRONT WILL APPROACH TENNESSEE.
MOISTURE AND INSTABILITY WILL CONTINUE TO INCREASE AHEAD OF THE
FRONT AS SOUTH WINDS STRENGTHEN. AS A RESULT...BANDS OF SHOWERS AND
THUNDERSTORMS WILL DEVELOP ACROSS THE REGION. THE COLD FRONT WILL
MOVE THROUGH THE MID STATE OVERNIGHT BRINGING AN END TO THE SHOWERS
AND STORMS.

SOME THUNDERSTORMS ACROSS MIDDLE TENNESSEE MAY BECOME SEVERE TODAY
AND TONIGHT...WITH DAMAGING WINDS BEING THE PRIMARY THREAT. FOR
NASHVILLE AND AREAS TO THE WEST...THE GREATEST THREAT FROM SEVERE
WEATHER WILL OCCUR ANY TIME FROM MID MORNING THROUGH EARLY THIS
EVENING. TO THE EAST OF NASHVILLE...INCLUDING THE CUMBERLAND
PLATEAU...THE GREATEST THREAT WILL BE FROM LATE AFTERNOON THROUGH
MIDNIGHT.

DUE TO THE POSSIBILITY OF SEVERE THUNDERSTORMS TODAY THROUGH THIS
EVENING...ACTIVATION OF EMERGENCY MANAGERS AND SPOTTERS MAY BE
NEEDED. STAY TUNED FOR UPDATED WEATHER INFORMATION.

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 24, 9:08 AM CSTSevere Thunderstorm WarningOHXMontgomery, Robertson52 min
Nov 24, 10:00 AM CSTSevere Thunderstorm WarningOHXDickson, Houston, Humphreys45 min
Nov 24, 11:40 AM CSTSevere Thunderstorm WarningOHXCheatham35 min
Nov 24, 12:17 PM CSTSevere Thunderstorm WarningOHXRobertson23 min
Nov 24, 1:00 PM CSTTornado WarningOHXLincoln30 min
Nov 24, 1:06 PM CSTSevere Thunderstorm WarningOHXWilliamson24 min
Nov 24, 1:27 PM CSTTornado WarningOHXMoore18 min
Nov 24, 1:39 PM CSTTornado WarningOHXCoffee, Franklin36 min

Nearby

Severe Thunderstorm Warnings in Tennessee, 2001Every severe thunderstorm warning in 2001

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.